advertisement
Question
Posted by: ectiva | 2010/06/05

ectiva

Hi, I''m using Ectiva weight losing pills and I had to stop using my antidepressants while I use Ectiva. But a while back I had to get an abortion, which hit me quite bad, it was my first pregnancy try, so my emotions and hormones are quite screwed at the moment and I''m extremely depressed. I really want to lose weight, so I''m not keen on leaving the pills. Would it affect me badly or at all if I start using my antidepressants again together with the Ectiva?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Ectiva
I am so sorry to hear that you had to have an abortion. It is quite understandable that such an even can make one feel very depressed. I am not sure which country you live in? But in South Africa, patients can only obtain slimming medications that contain sibutramine through a medical doctor because they are classified as schedule 5 drugs. Because I am not sure if you started using the Ectiva under the supervision of a medical dr and if he/she advised you to stop using your antidepressants (you also don't mention which antidepressants you were using so I can't check if the antidepressants would interact with sibutramine or not). I would urge your to consult a medical dr about starting to use whatever antidepressant you were using together with your Ectiva. Rather safe than sorry in case the 2 medications cause interactions. At this stage your probably need your antidepressants more urgently than the Ectiva to help you over the trauma of the abortion. Also discuss seeing a clinical psychologist with the dr, so that you can recover from the abortion with some expert assistance.
Holding thumbs for you
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010/06/06

Dear Ectiva
I am so sorry to hear that you had to have an abortion. It is quite understandable that such an even can make one feel very depressed. I am not sure which country you live in? But in South Africa, patients can only obtain slimming medications that contain sibutramine through a medical doctor because they are classified as schedule 5 drugs. Because I am not sure if you started using the Ectiva under the supervision of a medical dr and if he/she advised you to stop using your antidepressants (you also don't mention which antidepressants you were using so I can't check if the antidepressants would interact with sibutramine or not). I would urge your to consult a medical dr about starting to use whatever antidepressant you were using together with your Ectiva. Rather safe than sorry in case the 2 medications cause interactions. At this stage your probably need your antidepressants more urgently than the Ectiva to help you over the trauma of the abortion. Also discuss seeing a clinical psychologist with the dr, so that you can recover from the abortion with some expert assistance.
Holding thumbs for you
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement